Periodic orbits, externals rays and the Mandelbrot set: an expository account
Géométrie complexe et systèmes dynamiques - Colloque en l'honneur d'Adrien Douady Orsay, 1995, Astérisque no. 261  (2000), p. 277-333
@incollection{AST_2000__261__277_0,
     author = {Milnor, John},
     title = {Periodic orbits, externals rays and the Mandelbrot set: an expository account},
     booktitle = {G\'eom\'etrie complexe et syst\`emes dynamiques - Colloque en l'honneur d'Adrien Douady Orsay, 1995},
     editor = {Flexor Marguerite and Sentenac Pierrette and Yoccoz Jean-Christophe},
     series = {Ast\'erisque},
     publisher = {Soci\'et\'e math\'ematique de France},
     number = {261},
     year = {2000},
     pages = {277-333},
     zbl = {0941.30016},
     mrnumber = {1755445},
     language = {en},
     url = {http://www.numdam.org/item/AST_2000__261__277_0}
}
Milnor, John. Periodic orbits, externals rays and the Mandelbrot set: an expository account, in Géométrie complexe et systèmes dynamiques - Colloque en l'honneur d'Adrien Douady Orsay, 1995, Astérisque, no. 261 (2000), pp. 277-333. http://www.numdam.org/item/AST_2000__261__277_0/

[A] P. Atela, Bifurcations of dynamic rays in complex polynomials of degree two, Ergod. Th. Dynam. Sys. 12 (1992) 401-423. | Article | MR 1182654 | Zbl 0768.58034

[Be] A. Beardon, "Iteration of Rational Functions", Springer 1991. | MR 1128089 | Zbl 0742.30002

[BFH] B. Bielefeld, Y. Fisher and J. Hubbard, The classification of critically preperiodic polynomials as dynamical systems, Jour. AMS 5 (1992) 721-762. | MR 1149891 | Zbl 0784.58031

[Bou] T. Bousch, Sur quelques problèmes de la dynamique holomorphique, Thèse, Université de Paris-Sud (1992).

[Boy1] P. Boyland, An analog of Sharkovski's theorem for twist maps, Comtemp. Math. 81 (1988) 119-133. | MR 986261 | Zbl 0677.58039

[Boy2] P. Boyland, Topological methods in surface dynamics, Topology and its Applications 58 (1994) 223-298. | Article | MR 1288300 | Zbl 0810.54031

[Br] B. Branner, The Mandelbrot set, pp. 75-105 of "Chaos and Fractals, the Mathematics behind the Computer Graphics", Proc. Symp. Appl. Math 39, AMS 1989. | Article | MR 1010237

[CG] L. Carleson and T. Gamelin, "Complex Dynamics", Springer 1993. | Article | MR 1230383 | Zbl 0782.30022

[CM] P. Cvitanović and J. Myrheim, Complex universality, Comm. Math. Phys. 121 (1989) 225-254. | Article | MR 985397 | Zbl 0726.58034

[D1] A. Douady, Systèmes dynamiques holomorphes, Séminaire Bourbaki, 35e année 1982-83, n° 599; Astérisque 105-106 (1983) 39-63. | Numdam | MR 728980 | Zbl 0532.30019

[D2] A. Douady, Julia sets and the Mandelbrot set, pp. 161-173 of "The Beauty of Fractals", edit. Peitgen and Richter, Springer (1986) | Article | MR 852695

[D3] A. Douady, Algorithms for computing angles in the Mandelbrot set, pp. 155-168 of "Chaotic Dynamics and Fractals", ed. Barnsley & Demko, Acad. Press (1986) | Article | MR 858013 | Zbl 0603.30030

[D4] A. Douady, Chirurgie sur les applications holomorphes, Proc. Int. Cong. Math. Berkeley, A.M.S. (1987) 724-738. | MR 934275 | Zbl 0698.58048

[D5] A. Douady, Descriptions of compact sets in , pp. 429-465 of " Topological Methods in Modern Mathematics", Publish or Perish, Houston (1992) | MR 1215973 | Zbl 0801.58025

[DH1] A. Douady and J. Hubbard, Itération des polynômes quadratiques complexes, Comptes Rendus Acad. Sci. Paris 294 (1982) 123-126. | MR 651802 | Zbl 0483.30014

[DH2] A. Douady and J. Hubbard, Étude dynamique des polynômes complexes, Publications Math. d'Orsay 84-02 (1984) (première partie) | MR 762431 | Zbl 0552.30018

A. Douady and J. Hubbard, Étude dynamique des polynômes complexes, Publications Math. d'Orsay 85-04 (1985) (deuxième partie). | Zbl 0571.30026

[DH3] A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. Ec. Norm. Sup. (Paris) 18 (1985) 287-343. | Article | Numdam | MR 816367 | Zbl 0587.30028

[E] D. Eberlein, Rational Parameter Rays of Multibrot Sets, Diploma Thesis, Technische Universität München, in preparation

[G] L. Goldberg, Fixed points of polynomial maps, I, Ann. Scient. Ec. Norm. Sup., 4e série, 25 (1992) 679-685. | Article | Numdam | MR 1198093 | Zbl 0771.30027

[GF] D. Giarrusso and Y. Fisher, A parametrization of the period 3 hyperbolic components of the Mandelbrot set, Proc. Amer. Math. Soc. 123 (1995) 3731-3737. | MR 1301497 | Zbl 0841.30007

[GM] L. Goldberg and J. Milnor, Fixed points of polynomial maps, II, Ann. Scient. Ec. Norm. Sup., 4e série, 26 (1993) 51-98. | Article | Numdam | MR 1209913 | Zbl 0771.30028

[Ha] P. Haïssinsky, Chirugie parabolique, Comptes Rendus Acad. Sci. Paris, 327 (1998) 195-198. | MR 1645124 | Zbl 0915.30024

[Hu] J. Hubbard, Local connectivity of Julia sets and bifurcation loci: three theorems of J.-C. Yoccoz, pp. 467-511 and 375-378 of "Topological Methods in Modern Mathematics", Publish or Perish, Houston (1992) | MR 1215974 | Zbl 0797.58049

[HS] J. Hubbard and D. Schleicher, The Spider Algorithm, "Complex Dynamics: the Mathematics Behind the Mandelbrot and Julia sets", pp. 155-180 of Proc. Symposia in Appl. Math. 49 AMS 1994. | MR 1315537 | Zbl 0853.58088

[K] J. Kiwi, Rational Rays and Critical Portraits of Complex Polynomials, thesis, Stony Brook 1997; | MR 2697078

[K] J. Kiwi, Rational Rays and Critical Portraits of Complex Polynomials, thesis, Stony Brook IMS Preprint 1997 #15. | MR 2697078

[LS] E. Lau and D. Schleicher, Internal Addresses in the Mandelbrot Set and Irreducibility of Polynomials, Stony Brook IMS Preprint 1994 #19. | MR 2691195

[La] P. Lavaurs, Une description combinatoire de l'involution définie par M sur les rationnels à dénominateur impair, Comptes Rendus Acad. Sci. Paris (4) 303 (1986) 143-146. | MR 853606 | Zbl 0663.58018

[Le] G. Levin, On the complement of the Mandelbrot set, Israel J. Math. 88 (1984) 189-212. | Article | MR 1303495 | Zbl 0817.30012

[Lo] J. Los, On the forcing relation for surface homeomorphisms, preprint, Nice 1994. | Numdam | MR 1471865 | Zbl 0902.58028

[Ly] M. Lyubich, Dynamics of quadratic polynomials, I, II, Acta Math. 178 (1997) 185-297. | Article | MR 1459261 | Zbl 0908.58053

[Mc] C. Mcmullen, "Complex Dynamics and Renormalization," Annals of Math. Studies 135, Princeton U. Press 1994. | MR 1312365 | Zbl 0822.30002

[M1] J. Milnor, Self-similarity and hairiness in the Mandelbrot set, pp. 211-257 of "Computers in Geometry and Topology", edit. Tangora, Lect. Notes Pure Appl. Math. 114, Dekker 1989 (cf. p. 218 and §5). | MR 988699 | Zbl 0676.58036

[M2] J. Milnor, Dynamics in One Complex Variable: Introductory Lectures, Stony Brook IMS Preprint 1990 #5. | MR 1721240 | Zbl 0946.30013

[M3] J. Milnor, Local Connectivity of Julia Sets: Expository Lectures, Stony Brook IMS Preprint 1992 #11 | MR 1765085 | Zbl 1107.37305

[M4] J. Milnor, On cubic polynomials with periodic critical point, in preparation.

[PR] C. L. Petersen and G. Ryd, Convergence of rational rays in parameter space, preprint, Roskilde Univ. 1998. | MR 1765088 | Zbl 1062.37038

[P] A. Poirier, On postcritically finite polynomials, parts I and II, Stony Brook IMS Preprint 1993 #5 and #7. | MR 2690269

[RS] J. Riedl and D. Schleicher, On the locus of crossed renormalization, Proceedings 1997 conference on holomorphic dynamics, Kyoto 1998. | MR 1667914 | Zbl 0942.37029

[S1] D. Schleicher, Internal addresses in the Mandelbrot set and irreducibility of polynomials, Thesis, Cornell 1994. | MR 2691195

[S2] D. Schleicher, Rational external rays of the Mandelbrot set, to appear in Asterisque ; See also Stony Brook IMS Preprint 1997 #13. | MR 1755449

[S3] D. Schleicher, On fibers and local connectivity of Mandelbrot and Multibrot sets, Stony Brook IMS Preprint 1998 #13. | MR 2112117 | Zbl 1074.30025

[Sh1] M. Shishikura, On the quasiconformal surgery of rational functions, Ann. Sci. École Norm. Sup. 20 (1987), 1-29. | Article | Numdam | MR 892140 | Zbl 0621.58030

[Sh2] M. Shishikura, The Hausdorff dimension of the boundary of the Mandelbrot set and Julia sets. Ann. of Math. 147 (1998), 225-267. | Article | MR 1626737 | Zbl 0922.58047

[Sø] D. Sørensen, Complex dynamical systems: rays and non-local connectivity, thesis, Techn. Univ. Denmark 1994.

[St] N. Steinmetz, "Rational Iteration", de Gruyter 1993. | Article | MR 1224235 | Zbl 0773.58010

[Ta] Tan Lei, Local properties of M at parabolic points, in preparation. | Zbl 1062.37044

[Th] W. Thurston, On the Geometry and Dynamics of Iterated Rational Maps, Preprint, Princeton University. | Article | MR 2508255 | Zbl 1185.37111